Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 27, 2019, 2:08 PM CDT for Pierce County, Wisconsin. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2019, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 27, 2019, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
County Pierce County, WI
The radar
The Minneapolis radar (KMPX), 78 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WWUS83 KMPX 271908
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
208 PM CDT Tue Aug 27 2019
WIZ024-272000-
Pierce-
208 PM CDT Tue Aug 27 2019
...A STRONG THUNDERSTORM WILL AFFECT PIERCE COUNTY...
At 208 PM CDT, a strong thunderstorm was located over Hastings, or 12
miles southwest of River Falls, moving east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
River Falls, Prescott, Ellsworth, Elmwood, Plum City, El Paso,
Beldenville, Kinnickinnic State Park and Martel.
LAT...LON 4471 9273 4475 9281 4477 9281 4486 9276
4486 9214 4463 9214
TIME...MOT...LOC 1908Z 274DEG 41KT 4476 9283
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 27, 1:16 PM CDT, 52 minutes earlier.
Area forecast discussion, Aug 27, 1:16 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 116 PM CDT Tue Aug 27 2019 .UPDATE... Issued at 1251 PM CDT Tue Aug 27 2019 Updated for the 18Z aviation discussion below. && .SHORT TERM...(Today through Wednesday) Issued at 320 AM CDT Tue Aug 27 2019 Regional satellite imagery early this morning has a pronounced area of high PV (Potential Vorticity) across the Northern Plains, Upper Midwest based on the deep red/orange coloration of the RGB imagery. In addition, the RAP model analyzed a pocket of strong PVA (Potential Vorticity Advection) moving southeast across the Dakotas early this morning. This PVA anomaly is forecast to move across southern Minnesota during the morning. Based on mid-level cloudiness across South Dakota, and this PVA anomaly, I wouldn't be surprised to see morning convection across southern Minnesota. The latest CAMS suggest development of showers/storms will occur in east central Minnesota between 13-15z which seems reasonable based on the current moving of the upstream anomaly. This area of convection will move rapidly into west central/north central Wisconsin by noon. Elsewhere, as the main circulation of the upper trough moves eastward across the Canadian border, several waves of energy, along with ample mid-level moisture, should cause isolated/scattered showers and isolated thunderstorms this afternoon/early evening. The best coverage will remain over central/east central Minnesota, as well as west central Wisconsin due to the proximity of the upper trough and deeper moisture. As for severe weather potential...SPC Day 1 does highlight portions of east central Minnesota, as well as west central Wisconsin with a marginal risk of severe thunderstorms today. Due to the very cold temperatures aloft I wouldn't be surprised to see a few hailstones. Wind shear values are not that impressive where the best instability will be realized. However, strong low level winds in the boundary layer, combined with steep low level lapse rates, may aid in a greater risk of severe wind gusts. This will need to be monitored if any storms become strong enough to support this scenario. Otherwise, all of central and southern Minnesota, and west central Wisconsin will experience gusty winds today. I wouldn't be surprised to see a few gusts of 35 to 45 mph in the typical areas of west central/southwest/south central Minnesota during peak heating. These winds will slow during the evening, but remain strong enough to continue breezy conditions through midnight. Wednesday looks to be sunny and mild for late August with no chance of precipitation. .LONG TERM...(Wednesday night through Monday) Issued at 320 AM CDT Tue Aug 27 2019 While no notable systems are anticipated in the long term forecast period for our area, the continued presence of northern stream energy across the northern CONUS will facilitate occasional chances for light precipitation. The first opportunity arrives as a weak shortwave pivots over northern MN/WI on Thursday. The GFS features a slightly more amplified wave and thus paints precipitation farther south into central MN/WI, while the ECMWF keeps our area dry. At this point will lean toward the drier ECMWF scenario. The next opportunity for precipitation is Friday night and Saturday, primarily for the southern half of the forecast area. Fairly decent warm air/moisture advection accompanies this wave, although there are indications it could slide just south of the area. Have included slight chance POPS for southern areas at this point. Otherwise, temperatures look to remain slightly below normal through the weekend, and then moderate above normal early next week as mid/upper ridging builds into the central CONUS. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1251 PM CDT Tue Aug 27 2019 With a deep trough centered over western Ontario and PV max rotating through, widespread cumulus has developed across central MN with scattered showers and thunderstorms. This trend will continue through the afternoon and evolve southeast with time. The storms will remain rather small and weak overall, but will have the potential for small hail and gusty winds. The expanding cloud deck and the thunderstorms will gradually dissolve after roughly 01Z through 06Z, from west to east. Skies will clear out overnight and tomorrow will continue to be clear. Winds gusting to 25-30 knots this afternoon will weaken to sustained 10-15 knots tonight, with wind gusts returning my mid morning around 25 knots. KMSP...Line of scattered cells approaching from the west early this afternoon. Included VCTS due to the scattered nature, and brief heavy downpours are possible. /OUTLOOK FOR KMSP/ Thu...VFR. Wind SW bcmg NW 10-15 kts. Fri...VFR. Wind NW 5-10 kt. Sat...VFR. Wind VRB 5 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...SPD SHORT TERM...JLT LONG TERM...LS AVIATION...SPD
Hazardous weather outlook, Aug 27, 11:45 AM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1145 AM CDT Tue Aug 27 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281100- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1145 AM CDT Tue Aug 27 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon into early evening. There is a Marginal Risk for severe thunderstorms in east central Minnesota through west central Wisconsin. The main hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of the severe weather today, SKYWARN spotter activation is not expected.
In the hours before
Special weather statement, Aug 27, 1:39 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
139 PM CDT Tue Aug 27 2019
MNZ063-070-271915-
Washington-Dakota-
139 PM CDT Tue Aug 27 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAKOTA AND SOUTHERN
WASHINGTON COUNTIES...
At 138 PM CDT, a strong thunderstorm was located over Bloomington, or
8 miles south of Minneapolis, moving east at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
A severe thunderstorm warning remains in effect for northern
Washington County through 215 PM CDT.
Locations impacted include...
Bloomington, Eagan, Woodbury, Burnsville, Apple Valley, Cottage
Grove, Inver Grove Heights, Hastings, Rosemount, South St. Paul, West
St. Paul and Mendota Heights.
LAT...LON 4476 9323 4483 9323 4489 9317 4489 9299
4490 9298 4491 9277 4482 9277 4475 9281
4473 9277 4468 9278
TIME...MOT...LOC 1838Z 274DEG 34KT 4484 9326Special weather statement, Aug 27, 1:53 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
153 PM CDT Tue Aug 27 2019
MNZ062-063-WIZ023-271930-
Washington-Ramsey-St. Croix-
153 PM CDT Tue Aug 27 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON...SOUTHERN
RAMSEY AND SOUTHWESTERN ST. CROIX COUNTIES...
At 153 PM CDT, a strong thunderstorm was located over Maplewood, or
near St. Paul, moving east at 35 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
St. Paul, River Falls, Woodbury, Maplewood, Roseville, Oakdale,
Shoreview, White Bear Lake, Stillwater, Hudson, Vadnais Heights and
Lake Elmo.
This includes Interstate 94 in Wisconsin between mile markers 1 and
12.
LAT...LON 4495 9318 4506 9314 4505 9253 4486 9252
4486 9277 4491 9278 4490 9298
TIME...MOT...LOC 1853Z 278DEG 29KT 4497 9306Special weather statement, Aug 27, 1:58 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
158 PM CDT Tue Aug 27 2019
MNZ070-271930-
Dakota-
158 PM CDT Tue Aug 27 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN DAKOTA COUNTY...
At 157 PM CDT, a strong thunderstorm was located near Lakeville, or
12 miles north of Northfield, moving east at 35 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Lakeville, Farmington, Hampton, Randolph, Vermillion, Coates,
Miesville, New Trier and Lakeville Airport.
LAT...LON 4458 9328 4463 9328 4463 9329 4467 9329
4472 9301 4468 9278 4454 9280
TIME...MOT...LOC 1857Z 273DEG 28KT 4462 9326Special weather statement, Aug 27, 2:01 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 201 PM CDT Tue Aug 27 2019 WIZ014-015-271945- Polk-Barron- 201 PM CDT Tue Aug 27 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BARRON AND EAST CENTRAL POLK COUNTIES... At 201 PM CDT, a strong thunderstorm was located 8 miles northeast of Balsam Lake, or 27 miles west of Rice Lake, moving east at 30 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Barron, Cumberland, Mckinley, Cumberland Airport and Comstock. LAT...LON 4548 9240 4558 9239 4559 9183 4540 9184 TIME...MOT...LOC 1901Z 273DEG 28KT 4551 9230
Special weather statement, Aug 27, 2:06 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
206 PM CDT Tue Aug 27 2019
MNZ051-059-061-271945-
Anoka-Sherburne-Wright-
206 PM CDT Tue Aug 27 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WRIGHT...ANOKA AND
SOUTHEASTERN SHERBURNE COUNTIES...
At 206 PM CDT, a strong thunderstorm was located over Otsego, or 14
miles northeast of Buffalo, moving east at 50 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Coon Rapids, Blaine, Andover, Ramsey, Elk River, Lino Lakes, Anoka,
St. Michael, Ham Lake, Otsego, East Bethel and Albertville.
This includes the following highways...
Interstate 94 in Minnesota near mile marker 200.
U.S. Highway 10 in Minnesota between mile markers 208 and 217.
U.S. Highway 169 between mile markers 159 and 164.
LAT...LON 4514 9303 4521 9342 4523 9349 4524 9350
4522 9353 4525 9370 4538 9364 4537 9302
TIME...MOT...LOC 1906Z 274DEG 41KT 4529 9360Special weather statement, Aug 27, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
208 PM CDT Tue Aug 27 2019
WIZ024-272000-
Pierce-
208 PM CDT Tue Aug 27 2019
...A STRONG THUNDERSTORM WILL AFFECT PIERCE COUNTY...
At 208 PM CDT, a strong thunderstorm was located over Hastings, or 12
miles southwest of River Falls, moving east at 45 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
River Falls, Prescott, Ellsworth, Elmwood, Plum City, El Paso,
Beldenville, Kinnickinnic State Park and Martel.
LAT...LON 4471 9273 4475 9281 4477 9281 4486 9276
4486 9214 4463 9214
TIME...MOT...LOC 1908Z 274DEG 41KT 4476 9283The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:55 PM CDT | Special Weather Statement | MPX | Isanti, Kanabec | 35 min |
| Aug 26, 7:59 PM CDT | Special Weather Statement | MPX | Anoka | 46 min |
| Aug 27, 12:28 PM CDT | Special Weather Statement | MPX | Anoka | 47 min |
| Aug 27, 12:30 PM CDT | Special Weather Statement | MPX | Wright | 45 min |
| Aug 27, 12:46 PM CDT | Special Weather Statement | MPX | Wright | 44 min |
| Aug 27, 12:47 PM CDT | Special Weather Statement | MPX | Stearns | 43 min |
| Aug 27, 12:51 PM CDT | Special Weather Statement | MPX | McLeod | 39 min |
| Aug 27, 1:05 PM CDT | Special Weather Statement | MPX | Mille Lacs | 40 min |
| Aug 27, 1:09 PM CDT | Special Weather Statement | MPX | Stearns | 36 min |
| Aug 27, 1:12 PM CDT | Special Weather Statement | MPX | Scott | 33 min |
| Aug 27, 1:14 PM CDT | Special Weather Statement | MPX | Kanabec | 16 min |
| Aug 27, 1:19 PM CDT | Special Weather Statement | MPX | Anoka | 41 min |
| Aug 27, 1:31 PM CDT | Special Weather Statement | MPX | Sibley | 59 min |
| Aug 27, 1:33 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 21 min |
| Aug 27, 1:39 PM CDT | Special Weather Statement | MPX | Dakota | 36 min |
| Aug 27, 1:53 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 37 min |
| Aug 27, 1:58 PM CDT | Special Weather Statement | MPX | Dakota | 32 min |
| Aug 27, 2:06 PM CDT | Special Weather Statement | MPX | Anoka | 39 min |
| Aug 27, 2:18 PM CDT | Special Weather Statement | MPX | Goodhue | 42 min |
| Aug 27, 2:51 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 39 min |
| Aug 27, 2:54 PM CDT | Special Weather Statement | MPX | Rice | 36 min |
| Aug 27, 1:07 PM CDT | Special Weather Statement | MPX | Saint Croix | 38 min |
| Aug 27, 2:01 PM CDT | Special Weather Statement | MPX | Barron | 44 min |
| Aug 27, 2:20 PM CDT | Special Weather Statement | MPX | Saint Croix | 55 min |
| Aug 27, 3:21 PM CDT | Special Weather Statement | MPX | Barron, Dunn | 39 min |
| Aug 27, 3:59 PM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Rusk | 61 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.